MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER GUIDE FOR TI ELASTIC NAILS; HAMMER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER GUIDE FOR TI ELASTIC NAILS; HAMMER, SURGICAL
Catalog Number 359.218
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that, during a surgery the conductive rod was found stuck inside the insert handle and the hammer guide no longer screws into the handle.This report is for (1) hammer guide for ti elastic nails.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6 - codes updated to imdrf codes.Based on the additional info provide - "the hammer guide no longer screws into the handle" - please clarify if the handle mentioned was referring to the inserter f/ten (359.219)? unk.New information received on 08 nov 2021 : 10/119/2021 request 1: additional information and part return.Investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the image attached to the notes & attachments section of pc titled "p1000479".The image was reviewed, and the complaint condition is not confirmed.The inserter and hammer guide appear to be fully connected in the photo provided.There are no visual defects or damage that would contribute to the complaint condition.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - part: 359.218.Lot: 3l32103.Manufacturing site: hagendorf.Supplier: n/a.Release to warehouse date: 04 march 2019.Expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the complaint device (hammer guide f/ten) was returned for investigation.Examination of the returned device found damaged threads, confirming the reported condition.Additionally, nicks were found at the head of the device.A photo was reviewed and photo findings are not consistent; the photo shows mating devices assembled correctly but during physical investigation there were noted cosmetic details and loosen assembling.Functional test: the complaint device (hammer guide f/ten) cannot be threaded correctly to the inserter, remains loose.Document/specification review: current and manufactured revisions were reviewed.Investigation conclusion: the reported condition of the complaint device (hammer guide f/ten) is confirmed.Examination of the returned device found damaged threads and nicks.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/ specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER GUIDE FOR TI ELASTIC NAILS
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12788057
Report Number2939274-2021-06600
Device Sequence Number19831664
Product Code FZY
UDI-Device Identifier07611819104365
UDI-Public(01)07611819104365
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.218
Device Lot Number3L32103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/19/2021
12/27/2021
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date11/19/2021
01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSERTER F/TEN
Patient SexUnknown